Alert archive / Wisconsin / Wind Chill Advisories in 2014
Wind Chill Advisory 6, NWS Green Bay, WI
NWS Green Bay, WI issued this wind chill advisory at Jan 23, 2014, 11:27 AM CST for 14 counties in Wisconsin. It took effect at Jan 23, 2014, 6:00 PM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jan 23, 2014, 11:27 AM CST (17:27 UTC)
- In effect from
- Jan 23, 2014, 6:00 PM CST
- Expired
- Jan 24, 2014, 9:00 AM CST
- In force
- 15 hr
- Issued by
- NWS Green Bay, WI
Counties Brown County, WI, Calumet County, WI, Door County, WI, Florence County, WI, Forest County, WI, Kewaunee County, WI, Manitowoc County, WI, Marinette County, WI, Menominee County, WI, Oconto County, WI, Outagamie County, WI, Shawano County, WI, Waupaca County, WI, Winnebago County, WI
The radar
The Green Bay radar (KGRB), 31 km from the middle of the area, began a volume at 17:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 5.5 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 797 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
958 WWUS43 KGRB 231727 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1127 AM CST THU JAN 23 2014 ...BITTERLY COLD WIND CHILLS TO CONTINUE THROUGH TONIGHT... .BITTERLY COLD ARCTIC AIR WILL CONTINUE TO DOMINATE THE WEATHER ACROSS THE AREA. WIND CHILLS IN THE 15 BELOW TO 20 BELOW ZERO RANGE ARE EXPECTED THIS AFTERNOON...20 BELOW TO 35 BELOW ZERO TONIGHT. WIZ011>013-020>022-031-037>040-048>050-073-074-232130- /O.NEW.KGRB.WC.Y.0006.140124T0000Z-140124T1500Z/ FOREST-FLORENCE-NORTHERN MARINETTE-MENOMINEE-NORTHERN OCONTO-DOOR- SHAWANO-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- INCLUDING THE CITIES OF...CRANDON...KESHENA...STURGEON BAY... APPLETON...GREEN BAY...ALGOMA...OSHKOSH...CHILTON...TWO RIVERS... CRIVITZ 1127 AM CST THU JAN 23 2014 ...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST FRIDAY. * WIND CHILL VALUES IN THE 20 BELOW TO 30 BELOW ZERO RANGE CAN BE EXPECTED TONIGHT INTO FRIDAY MORNING. * WIND CHILLS THIS COLD CAN CAUSE FROSTBITE ON EXPOSED SKIN IN 20 TO 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS... MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ WIZ005-010-018-019-030-035-036-045-232130- /O.EXT.KGRB.WC.Y.0005.000000T0000Z-140124T1500Z/ VILAS-ONEIDA-LINCOLN-LANGLADE-MARATHON-WOOD-PORTAGE-WAUSHARA- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...TOMAHAWK... ANTIGO...WAUSAU...WISCONSIN RAPIDS...STEVENS POINT...WAUTOMA 1127 AM CST THU JAN 23 2014 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 9 AM CST FRIDAY... * WIND CHILL INDICES WILL RESIDE IN THE TEENS BELOW ZERO THIS AFTERNOON AND THEN DROP INTO THE 25 BELOW TO 35 BELOW ZERO RANGE TONIGHT. * WIND CHILLS THIS COLD CAN CAUSE FROSTBITE ON EXPOSED SKIN IN 15 TO 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS... MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ RE/AK
3 follow-up statements
435 WWUS43 KGRB 232052 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 252 PM CST THU JAN 23 2014 ...BITTERLY COLD WIND CHILLS TO CONTINUE INTO FRIDAY MORNING... .BITTERLY COLD ARCTIC AIR WILL CONTINUE TO DOMINATE THE WEATHER ACROSS THE AREA. WIND CHILLS INDICES WILL FALL TO 20 BELOW TO 35 BELOW TONIGHT INTO FRIDAY MORNING. WIZ005-010-018-019-030-035-036-045-240500- /O.CON.KGRB.WC.Y.0005.000000T0000Z-140124T1500Z/ VILAS-ONEIDA-LINCOLN-LANGLADE-MARATHON-WOOD-PORTAGE-WAUSHARA- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...TOMAHAWK... ANTIGO...WAUSAU...WISCONSIN RAPIDS...STEVENS POINT...WAUTOMA 252 PM CST THU JAN 23 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY... * WIND CHILL INDICES WILL FALL TO 20 BELOW TO 35 BELOW ZERO TONIGHT INTO FRIDAY MORNING. * WIND CHILLS THIS COLD CAN CAUSE FROSTBITE ON EXPOSED SKIN IN 15 TO 20 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS... MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ WIZ011>013-020>022-031-037>040-048>050-073-074-240500- /O.CON.KGRB.WC.Y.0006.140124T0000Z-140124T1500Z/ FOREST-FLORENCE-NORTHERN MARINETTE-MENOMINEE-NORTHERN OCONTO-DOOR- SHAWANO-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- INCLUDING THE CITIES OF...CRANDON...KESHENA...STURGEON BAY... APPLETON...GREEN BAY...ALGOMA...OSHKOSH...CHILTON...TWO RIVERS... CRIVITZ 252 PM CST THU JAN 23 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST FRIDAY... * WIND CHILL VALUES WILL FALL TO 20 BELOW TO 30 BELOW ZERO TONIGHT INTO FRIDAY MORNING. * WIND CHILLS THIS COLD CAN CAUSE FROSTBITE ON EXPOSED SKIN IN 20 TO 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS... MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ ECKBERG
074 WWUS43 KGRB 240255 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 855 PM CST THU JAN 23 2014 ...BITTER COLD WIND CHILLS TO CONTINUE INTO FRIDAY MORNING... .ARCTIC AIR WILL CONTINUE TO DOMINATE THE WEATHER ACROSS THE AREA. VERY COLD TEMPERATURES AND INCREASING SOUTHWEST WINDS WILL PRODUCE WIND CHILLS IN THE 20 BELOW TO 35 BELOW ZERO RANGE INTO FRIDAY MORNING. WIZ011>013-020>022-031-037>040-048>050-073-074-241500- /O.CON.KGRB.WC.Y.0006.000000T0000Z-140124T1500Z/ FOREST-FLORENCE-NORTHERN MARINETTE-MENOMINEE-NORTHERN OCONTO-DOOR- SHAWANO-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- INCLUDING THE CITIES OF...CRANDON...KESHENA...STURGEON BAY... APPLETON...GREEN BAY...ALGOMA...OSHKOSH...CHILTON...TWO RIVERS... CRIVITZ 855 PM CST THU JAN 23 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY... * WIND CHILL VALUES WILL BE IN THE 20 BELOW TO 35 BELOW ZERO RANGE INTO FRIDAY MORNING. * WIND CHILLS THIS COLD CAN CAUSE FROSTBITE ON EXPOSED SKIN IN 10 TO 20 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS... MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ WIZ005-010-018-019-030-035-036-045-241500- /O.CON.KGRB.WC.Y.0005.000000T0000Z-140124T1500Z/ VILAS-ONEIDA-LINCOLN-LANGLADE-MARATHON-WOOD-PORTAGE-WAUSHARA- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...TOMAHAWK... ANTIGO...WAUSAU...WISCONSIN RAPIDS...STEVENS POINT...WAUTOMA 855 PM CST THU JAN 23 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY... * WIND CHILL VALUES WILL BE IN THE 20 BELOW TO 35 BELOW ZERO RANGE INTO FRIDAY MORNING. * WIND CHILLS THIS COLD CAN CAUSE FROSTBITE ON EXPOSED SKIN IN 10 TO 20 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS... MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ KIECKBUSCH
800 WWUS43 KGRB 241019 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 419 AM CST FRI JAN 24 2014 WIZ011>013-020>022-031-037>040-048>050-073-074-241500- /O.CON.KGRB.WC.Y.0006.000000T0000Z-140124T1500Z/ FOREST-FLORENCE-NORTHERN MARINETTE-MENOMINEE-NORTHERN OCONTO-DOOR- SHAWANO-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- INCLUDING THE CITIES OF...CRANDON...KESHENA...STURGEON BAY... APPLETON...GREEN BAY...ALGOMA...OSHKOSH...CHILTON...TWO RIVERS... CRIVITZ 419 AM CST FRI JAN 24 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * GUSTY SOUTHWEST WINDS WILL GRADUALLY BRING WARMER AIR INTO THE AREA THIS MORNING. * THE COMBINATION OF THE LINGERING COLD AND GUSTY WINDS WILL PRODUCE WIND CHILL INDICES OF 20 BELOW TO 30 BELOW ZERO UNTIL MID-MORNING. * WIND CHILLS THIS COLD CAN CAUSE FROSTBITE ON EXPOSED SKIN IN AS LITTLE AS 20 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS... MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ WIZ005-010-018-019-030-035-036-045-241500- /O.CON.KGRB.WC.Y.0005.000000T0000Z-140124T1500Z/ VILAS-ONEIDA-LINCOLN-LANGLADE-MARATHON-WOOD-PORTAGE-WAUSHARA- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...TOMAHAWK... ANTIGO...WAUSAU...WISCONSIN RAPIDS...STEVENS POINT...WAUTOMA 419 AM CST FRI JAN 24 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * GUSTY SOUTHWEST WINDS WILL GRADUALLY BRING WARMER AIR INTO THE AREA THIS MORNING. * THE COMBINATION OF THE LINGERING COLD AND GUSTY WINDS WILL PRODUCE WIND CHILL INDICES OF 20 BELOW TO 30 BELOW ZERO UNTIL MID-MORNING. * WIND CHILLS THIS COLD CAN CAUSE FROSTBITE ON EXPOSED SKIN IN AS LITTLE AS 20 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS... MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ SKOWRONSKI
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this wind chill advisory went out at Jan 23, 3:55 AM CST, 7 hours 32 minutes earlier.
Area forecast discussion, Jan 23, 3:55 AM CST, 7 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 355 AM CST THU JAN 23 2014 FORECAST DISCUSSION FOR ROUTINE MORNING FORECAST ISSUANCE .SYNOPSIS... ISSUED AT 342 AM CST THU JAN 23 2014 THE DEEP FREEZE TO CONTINUE. THE LARGE SCALE PATTERN INVOF NOAM HAS BEEN INCREDIBLY STABLE... WITH RIDGE ALONG THE WEST COAST AND DOWNSTREAM TROF GENERALLY ALONG ABOUT 85W. THE MAIN VARIABLE ON THE LARGE SCALE HAS BEEN AMPLITUDE...BUT EVEN THERE...WE/VE GENERALLY BEEN VARING BTWN FAIRLY HIGH AMPLITUDE AND VERY HIGH AMPLITUDE. ABOUT THE ONLY CHG EXPECTED DURING THE FCST PERIOD WL BE ADDITIONAL BUILDING/ SHARPENING OF THE WRN RIDGE...THAT WL PULL THE DOWNSTREAM TROF AXIS WWD A BIT EARLY NEXT WEEK. THIS IS ABOUT THE MOST RELENTLESSLY COLD PATTERN I CAN RECALL... RIVALING SOME OF THOSE FROM THE MID-LATE 1970S. AND IT MAY BE ABOUT TO GET WORSE. THE SLGT WWD SHIFT OF THE MEAN TROF POSN NEXT WEEK WL DRIVE THE FCST AREA DEEPER INTO THE COLD AIR...AND PROBABLY CUT-OFF THE BRIEF INTRUSIONS OF MORE MODERATE POLAR AIR THAT HAVE THUS FAR PROVIDED AT LEAST TEMPORARY BREAKS FROM THE COLD. DURING WHAT IS ALREADY OUR CLIMATOLOGICALLY COLDEST TIME OF THE YEAR...THE NCEP 5 DAY AVERAGE MAX TEMP DEPARTURE FM NORMAL GRAPHIC ON AWIPS HAS THE ENTIRE FCST AREA 15 TO 20 F DEG BLO NORMAL. AND EVERY SINGLE MAX AND MIN TEMP ON BOTH THE GFS AND ECMWF 7 DAY MOS TEXT BULLETINS FOR GRB IS BLO NORMAL. ALTHOUGH SOME MODERATION STILL SEEMS LIKELY AFTER NEXT WK...THE PROSPECTS FOR A SIG PATTERN CHG DO NOT SEEM TO BE AS GOOD AS THEY APPEARED THE PAST FEW DAYS. && .SHORT TERM...TODAY...TONIGHT...AND FRIDAY ISSUED AT 342 AM CST THU JAN 23 2014 VERY HIGHLY DEVELOPED MESO-SCALE VORTEX DROPPING SWD OVER LAKE MICHIGAN. VORTEX ITSELF WL STAY E OF THE AREA...BUT FEEDER BANDS ON THE N SIDE OF IT COULD BRUSH LAKESHORE AREAS THIS MORNING. WL CARRY SCT SHSN LAKESIDE TO ACCOUNT FOR THOSE. TEMPS HAVEN/T CHANGED MUCH SINCE MIDNIGHT...AND HAVE ACTUALLY CREPT UP A BIT IN THE E. WINDS AND SOME WK WAA IN THE E ACCOUNTING FOR THAT. WL PROBABLY STILL GET SOME DROP OFF ARND/JUST AFTER SUNRISE...THEN ONLY A MODEST RECOVERY MID-DAY. MAXES FM PREV FCST LOOKED GOOD. TEMPS TNGT ARE GOING TO BE TRICKY. THIS IS A VERY COLD AIR MASS... AND SKIES WL START OUT CLEAR. BUT LOW-LEVEL ANTICYCLONE WL BE PASSING WELL SW OF THE AREA...SO SFC PRESSURE GRADIENT WL TIGHTEN UP DURING THE NGT. IT COMES DOWN TO HOW MUCH TEMPS CAN DROP THIS EVENING BEFORE CLDS START TO OVERSPREAD THE AREA AND WINDS INCREASE. CONSENSUS OF THE GUIDANCE WAS QUITE A BIT COLDER THAN WHAT WE HAD GOING. RIGHT NOW ACRS MN...EVEN WITH SOME WIND TEMPS WERE GENERALLY IN THE TEENS F BLO ZERO. SO...CUT MINS FM PREV FCST... BUT NOT AS LOW AS SOME OF THE GUID PRODUCTS WOULD SUGGEST. DAY SHIFT CAN REASSESS AND SEE IF WE NEED TO GO LOWER. UPR FLOW WL START TO BACK LATE TNGT/FRI AS STG SPEED MAX DIGS SEWD DOWN THE ERN SIDE OF THE WRN RIDGE. THE MAIN CYCLONE WL PASS WELL N OF THE AREA...BUT SYSTEM SHOULD STILL GENERATE A 2-PART PCPN EVENT. FIRST PART WL BE SOME LGT SNOW AS STG LOW-LEVEL ISENT LIFT SWEEPS EWD ACRS THE AREA. THAT SHOULD OCCUR IN APPROX THE 06Z-18Z TIME FRAME...PRODUCING UP TO AN INCH OR SO OF SNOW. WOULD EXPECT A LULL IN THE WAKE OF THE ISENT LIFT BAND... BEFORE A SOMEWHAT LARGE AREA OF SNOW ASSOC WITH THE MAIN DYNAMICS IN THE LFQ OF UPR SPEED MAX BEGINS TO PUSH INTO THE AREA FRI AFTN. ADDED SOME TEMPORAL RESOLUTION TO THE GRIDS TO ACCOUNT FOR EXPECTED 2-PART SNOW EVENT. MAX TEMPS FRI ALSO TRICKY. SUSPECT GUID IS OVERREACTING TO STG WARMING ALOFT...SO EDGED TEMPS DOWN A BIT. WINDS WL BE QUITE STG FRI...SO IT CERTAINLY WON/T FEEL MUCH WARMER DESPITE THE HIGHER TEMPS. CURRENT WIND CHILL ADVISORY WORKING OUT WELL IN THE W BUT MARGINAL AT BEST IN THE E. WL LET IT RUN IT/S COURSE AS SOME TEMP DECR AND INCR IN WINDS IN THE E ANTICIPATED YET THIS MORNING. FCST WIND CHILLS TNGT ARE LOWER THAN THIS MORNING...SO WL ALMOST CERTAINLY NEED ANOTHER ADVISORY FOR TNGT INTO FRI. BUT WL LET DAY SHIFT POST THAT AFTER CURRENT ONE EXPIRES. .LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY ISSUED AT 342 AM CST THU JAN 23 2014 THE MAIN CONCERNS IN THIS PORTION OF THE FORECAST INCLUDE TIMING/TRACK OF CLIPPER ENERGY THIS WEEKEND...AND ALSO TEMPERATURES/WIND CHILLS THROUGH THE MIDDLE OF NEXT WEEK. AMPLIFICATION OF THE PERSISTENT WESTERN NOAM RIDGE WILL LEAD TO DOWNSTREAM DIGGING OF THE EASTERN NOAM TROUGH THIS WEEKEND. THIS WILL CREATE SURGES OF ARCTIC AIR SOUTHWARD INTO THE GREAT LAKES REGION...WITH EACH SURGE OCCURRING IN THE WAKE OF A CLIPPER SYSTEM. ONE SUCH CLIPPER WILL BE MOVING THROUGH FRIDAY NIGHT...WHILE A MORE POTENT SYSTEM COULD POTENTIALLY ARRIVE ON SUNDAY. THE GFS HAS A MORE SOUTHERLY TRACK WITH THE CLIPPER ON SUNDAY COMPARED TO THE ECMWF AND THE EVEN FARTHER NORTH TRACK OF THE GEM. THE LATEST MODEL RUNS SHIFTED SOUTH...BUT ANTICIPATE SOME FLUCTUATIONS AS THIS WAVE IS ORIGINATING FROM THE DATA SPARSE REGION OF THE NORTH POLE. WILL TAKE A GENERAL MODEL COMPROMISE. FRIDAY NIGHT THROUGH SATURDAY NIGHT...DIGGING SHORTWAVE WILL BE PUSHING AN ARCTIC FRONT SOUTHWARD ACROSS THE FORECAST AREA FRIDAY EVENING. MID-LEVEL FGEN ALONG THE BOUNDARY AND SUFFICIENT SATURATION OF THE COLUMN SHOULD LEAD TO SNOW SHOWERS ACCOMPANYING THE FRONT. WILL INCREASE POPS AGAIN. NOT LOOKING AT MUCH ACCUMULATIONS...BUT WITH HIGH SNOW TO LIQUID RATIOS...PROBABLY LOOKING AT A HALF INCH TO AN INCH OF SNOW. MID-LEVEL MOISTURE WILL BE EXITING AROUND OR SHORTLY AFTER MIDNIGHT AND SHOULD SEE PARTIAL CLEARING OCCUR AWAY FROM THE SNOW BELTS OF N-C WISCONSIN. ALONG WITH THE CLEARING WILL SEE ARCTIC AIR FLOOD SOUTHWARD...AND RAPIDLY FALLING TEMPS AFTER MIDNIGHT. THE FALLING TEMP TREND WILL LIKELY CONTINUE INTO EARLY SATURDAY MORNING THOUGH QUITE A DIFFERENCE OF 925MB TEMPS COMPARING THE ECMWF AND GFS. WILL STAY CONSERVATIVE WITH MAX TEMPS ON SATURDAY. THEN CLOUDS INCREASE SATURDAY NIGHT AS CLIPPER ENERGY SLIDES SOUTHEAST OVER THE NORTHERN MISSISSIPPI VALLEY. GENERAL MODEL CONSENSUS WOULD GIVE CENTRAL AND EAST-CENTRAL WISCONSIN HIGHER CHANCES OF ACCUM SNOW. DO NOT WANT TO GET INTO SPECIFICS OF POTENTIAL ACCUMS...BUT LOOKS LIKE SUB-ADVISORY AT THE MOMENT. WINDS DO NOT LOOK THAT GUSTY EITHER WITH THE SYSTEM. LOW TEMPS WILL AGAIN BE DIFFICULT TO FORECAST...SINCE POTENTIAL OF DECOUPLING WINDS AND CLEAR SKIES LOOK TO BE BRIEF. WILL AGAIN REMAIN CONSERVATIVE WITH MIN TEMPS. REST OF THE FORECAST...CLIPPER WILL BE EXITING THE REGION ON SUNDAY AND LIGHT SNOW COULD CONTINUE INTO THE AFTERNOON. MOST LIKELY LOOKING AT SMALL ACCUMS AROUND AN INCH OR LESS. THEN THE MAIN SURGE OF ARCTIC AIR WILL ARRIVE LATE SUNDAY AFTERNOON INTO SUNDAY NIGHT. THE AIRMASS DOES NOT LOOK QUITE AS COLD AS THE ONE EARLIER THIS MONTH...BUT 925MB TEMPS DO DROP TO -28C TO -30C WITH A BRISK NORTHWEST WIND. PROJECTED APPARENT TEMPS ARE NEARING WARNING CRITERIA AND HEADLINES LOOK LIKE A SURE BET SUNDAY NIGHT INTO MONDAY NIGHT WHEN HIGHS WILL LIKELY NOT REACH ABOVE ZERO ON MONDAY AND LOWS IN THE TEENS BELOW ZERO. A SLOW MODERATION WILL BEGIN ON TUESDAY AND CONTINUE INTO WEDNESDAY. BUT AT LEAST IT LOOKS DRY OVER THIS TIME. && .AVIATION...FOR 12Z TAF ISSUANCE ISSUED AT 342 AM CST THU JAN 23 2014 ONCE ANY LINGERING MVFR CIGS AND SHSN END THIS MORNING...GOOD FLIGHT CONDITIONS EXPECTED INTO THIS EVENING. SIG LLWS ANTICIPATED BY LATE TNGT...ALONG WITH RAPIDLY LOWERING CIGS/VSBYS AS SNOW MOVES BACK ACRS THE AREA FM THE NW. && .GRB WATCHES/WARNINGS/ADVISORIES... WIND CHILL ADVISORY UNTIL NOON CST TODAY FOR WIZ005-010>013- 018>022-030-031-035>040-045-048>050-073-074. && SYNOPSIS.......SKOWRONSKI SHORT TERM.....SKOWRONSKI LONG TERM......MPC AVIATION.......SKOWRONSKI
Hazardous weather outlook, Jan 23, 4:50 AM CST, 6 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 450 AM CST THU JAN 23 2014 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-241200- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 450 AM CST THU JAN 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THE COMBINATION OF COLD AND WIND WILL RESULT IN HAZARDOUS CONDITIONS FOR ANYONE OUTDOORS WITHOUT APPROPRIATE CLOTHING...THIS MORNING AND AGAIN TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY BITTER COLD TEMPERATURES AND LOW WIND CHILLS ARE LIKELY AT TIMES THROUGH MUCH OF NEXT WEEK. WIND CHILL ADVISORIES OR WARNINGS ARE POSSIBLE SATURDAY AND SATURDAY NIGHT...AND AGAIN SUNDAY NIGHT THROUGH TUESDAY. HAZARDOUS TRAVEL CONDITIONS ARE LIKELY FRIDAY AND FRIDAY NIGHT DUE TO LIGHT SNOW. STRONG WINDS WILL ALSO RESULT IN SOME BLOWING AND DRIFTING OF THE SNOW. ALTHOUGH SNOWFALL ACCUMULATIONS ARE EXPECTED TO BE LIGHT...WITH ONLY AN INCH OR TWO EXPECTED...COLD TEMPERATURES WILL LIKELY HINDER EFFORTS TO TREAT THE ROADS. A MORE SIGNIFICANT CHANCE OF SNOW WILL OCCUR LATE SATURDAY NIGHT THROUGH SUNDAY AS ANOTHER CLIPPER SYSTEM RACES THROUGH THE REGION. DEPENDING ON THE EXACT TRACK OF THE SURFACE LOW...SEVERAL INCHES OF ACCUMULATION MAY OCCUR. PEOPLE WITH TRAVEL PLANS LATE THIS WEEKEND MAY WANT TO KEEP ABREAST OF THIS SYSTEM OVER THE NEXT COUPLE OF DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO FORWARD SNOWFALL MEASUREMENTS TO THE NATIONAL WEATHER SERVICE IN GREEN BAY. LMZ521-522-541>543-241200- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 450 AM CST THU JAN 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT STRENGTHENING SOUTHWEST WINDS MAY LEAD TO GUSTS APPROACHING GALE FORCE LATE TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SOUTHWEST WINDS COULD GUST TO GALE FORCE FRIDAY. A FEW GALE FORCE GUSTS ARE ALSO POSSIBLE BEHIND A STRONG ARCTIC COLD FRONT LATE FRIDAY NIGHT INTO SATURDAY MORNING. JS/MPC
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 23, 3:23 PM CST | Gale Warning | GRB | 27 hr |
Nearby
Wind Chill Advisories in Wisconsin, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.